Jump to content

Jumped off too quick? Should I resume?


Recommended Posts

I was at 2-4mg Valium for several months (previously much higher) when I decided to quit outright.  I did so.  Eight days later I find myself here looking for advice.  Days 1-6 were easy (Valium's long half-life) but days 7 & 8 have brought mounting withdrawal symptoms (anxiety, insomnia, agitation).  QUESTION:  Should I tough it out or resume Valium at a reduced dosage (1-2 mg say) and taper from there?  I don't want to forfeit any progress to date, but neither do I want to suffer needlessly. 
Link to comment
Share on other sites

Welcome scottvt,

 

You've come to the right place for some help with your valium concerns. I do not personally have the expertise in answering your questions regarding valium, but others will be by to give you their advice. Of course, cold turkey is never recommended, but re-instatement at this point has advantages and drawbacks.

 

Hang in there, someone should be along soon!  :)

 

 

Link to comment
Share on other sites

Hi Scott! Glad to have you here!

 

I would suggest you resume at 1-2 mg and go from there. Jumping from the level you did you'll probably experience some rough times ahead and reinstating would help. You could then taper down.

 

rufus

Link to comment
Share on other sites

Hi Scott,

 

Welcome to BenzoBuddies.

 

I agree with Rufus. Since you have only quit recently, and because of the long half-life, reinstate (I think 2mg would be sensible), but stick to this dose (no upping and downing day-to-day). Stick to this dose until you feel stabilised (I suggest at least a couple of weeks), and then start a sensible taper. We can help you devise a sensible taper plan.

Link to comment
Share on other sites

Hi Scottvt,

 

I fully agree with Rufus. I would go back to a lower dose and start from there. You are almost home. I have two years ahead of me yet .. arghh!

 

Love,

Genie

Link to comment
Share on other sites

Took the advice here.  Reinstated to 2mg about a week ago.  I am now stable at this dose & symtoms have dissipated.  Will stay at 2mg one more week then go to 1mg for 2 weeks & see how that goes. Will let you know. Having been at one point on the equivalent dose of 40mg Daizapam daily (clonazepam) & having been at a mere 4 mg for 6 months, I mistakenly assumed I could drop from 4mg to zero with no adverse effects.  How wrong I was! That final taper is critical. What a powerful grip this poison has when so small a dose can cause such withdrawal.  I am glad to know that I am nearing the end off this hell-ride.  I can hardly wait to be my "self" again.   

 

Thanks guys for the advice & support.  This community is sorely needed as ignorance of this subject dominates in the worlds of doctors & their unwitting patients.  I was unaware that this scourge afflicted the UK on a level apparently similar to the US.  I guess pharma-dominated America does not have the only script-happy medical establishment...?

Link to comment
Share on other sites

Hi scottvt,

 

Glad to hear you stabilized and are on your way to getting off the poison.  :yippee: Your words are so true about the pharma-dominated world. I was never told of the dangers of this drug by an ER doctor, a psychiatrist or my own GP. It has made my husband and me so disgusted and outraged about the health care system in general. I hope the rest of your taper goes well. Even a jump down by 50% may be too much. Some others should be by to give you some advice and share their experiences.

 

Take care!

 

T2

Link to comment
Share on other sites

What a powerful grip this poison has when so small a dose can cause such withdrawal.  

 

It's amazing that such a small pill can cause such damage....it really is hard to imagine... but that is one reason to taper at a reasonable pace.  ;)  I wish I had known that back when.....  :-\

Link to comment
Share on other sites

Hi Scott,

 

Good to hear that you are feeling better.

 

I suggest that you cut by just 0.5mg at a time. The 1mg cut might hit you too hard - most of our members tapering off Valium cut by just 0.5mg at your stage of the taper. Leave at least a week between each cut (but allow longer if you don't feel ready for the new cut).

Link to comment
Share on other sites

×
×
  • Create New...